Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 120, NWS Birmingham, AL

May 3, 20094 counties in Alabama

NWS Birmingham, AL issued this tornado warning at May 3, 2009, 2:02 PM CDT for 4 counties in Alabama. It was in force for 58 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2009, 2:02 PM CDT (19:02 UTC)
Expired
May 3, 2009, 3:00 PM CDT
In force
58 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 79 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 2:15 PM CDTTORNADO 14 Sse Moody, ALA BRIEF TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF SEQUOYAH ROADAND CHEROKEE ROAD AT STEWARTS CROSSROADS. SEVERAL TREES WERE BLOWNDOWN ALONG THE SHORT PATH. THE FALLEN TREES LANDED ON HOMES AND PRODUCED MINOR TO MODERATE DAMAGE. THE TORNADO WAS 1 MILE LONG
May 3, 2:19 PM CDTTSTM WND DMGMoody, ALTREES DOWN ON KERR RD, ON MARKEETA RD AT MITCHELL CIRCLE, AND ON MARKEETA SPUR RD AT WAGON GAP CIRCLE.
May 3, 2:19 PM CDTHAIL 1Vandiver, ALQUARTER SIZE HAIL FELL IN VANDIVER. THE HAIL COVERED THE GROUND.
May 3, 2:23 PM CDTHAIL 0.88Sterrett, ALNICKEL SIZED HAIL COVERED THE GROUND NEAR COUNTY ROAD 43 AND COUNTY ROAD 55.
May 3, 2:27 PM CDTTSTM WND DMGMoody, ALNUMEROUS TREES DOWN IN THE MOODY AREA. POSSIBLE TORNADO.
May 3, 2:27 PM CDTTORNADO 15 Nw Coosa Island, ALA TORNADO TOUCHED DOWN NEAR CAMP CREEK ROAD AND COUNTY ROAD 27. THE TORNADO LIFTED ON THE WEST SIDE OF PELL CITY NEAR INTERSTATE 20 AND US HIGHWAY 78. NUMEROUS TREES AND POWER POLES WERE SNAPPED OFF ALONG THE PATH. THE TORNADO WAS 8.18 MILES LONG AND WAS 800 Y
May 3, 2:27 PM CDTTORNADO 16 Sse Bald Rock, ALA TORNADO TOUCHED DOWN IN PLEASANT GROVE ALONG COUNTY ROAD 27 AND TRACKED NORTHEASTWARD GENERALLY PARALLEL TO COUNTY ROAD 27 AND WOLF CREEK. THE TORNADO CROSSED INTERSTATE 20 NEAR THE INTERSECTION OF US HIGHWAY 231...THEN CONTINUED TO THE COOSA RIVER JUST BEYO
May 3, 2:36 PM CDTHAIL 0.88Pell City, AL
May 3, 2:37 PM CDTHAIL 1Pell City, AL
May 3, 2:46 PM CDTTSTM WND DMGPell City, ALROBERTS MILL POND ROAD, UNCONFIRMED TORNADO, TREES DOWN
May 3, 2:55 PM CDTTSTM WND DMG1 Wnw Pell City, ALTREES DOWN ON OLD WAYNE ROAD AND 5TH STREET IN EDEN COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 7:44 AM CDTSevere Thunderstorm WatchSPC8 hr
May 3, 11:35 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 031902
TORBMX
ALC073-115-117-121-032000-
/O.NEW.KBMX.TO.W.0120.090503T1902Z-090503T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TRUSSVILLE...LEEDS...
  NORTHEASTERN SHELBY COUNTY IN CENTRAL ALABAMA...
  SOUTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...PELL CITY...ODENVILLE...MOODY...
  NORTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF TALLADEGA...

* UNTIL 300 PM CDT

* AT 200 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 12
  MILES SOUTHWEST OF VANDIVER...OR NEAR CHELSEA...MOVING NORTHEAST AT
  40 MPH.

* THE TORNADO WILL BE NEAR...
  VANDIVER BY 220 PM CDT...
  COOSA ISLAND AND 6 MILES NORTHWEST OF ALPINE BAY RESORT BY 230 PM
  CDT...
  PELL CITY BY 240 PM CDT...
  RIVERSIDE BY 245 PM CDT...
  LINCOLN BY 250 PM CDT...
  TALLADEGA SUPERSPEEDWAY AND TALLADEGA MUNICIPAL AIRPORT BY 255 PM
  CDT...

AN ADDITIONAL TORNADO WAS LOCATED NEAR IRONDALE AND LEEDS. THIS 
TORNADO WAS TRACKING NORTHEAST AROUND 40 MPH. THIS STORM WILL IMPACT 
BARBER MOTORSPORTS...MOODY...BRANCHVILLE...AND ODENVILLE THROUGH 
300 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

&&

LAT...LON 3382 8615 3374 8608 3372 8615 3368 8615
      3368 8605 3361 8602 3359 8599 3359 8593
      3350 8586 3350 8591 3340 8593 3339 8595
      3332 8644 3364 8669
TIME...MOT...LOC 1901Z 243DEG 36KT 3338 8668

$$

75
2 follow-up statements
000 
WWUS54 KBMX 031926
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
226 PM CDT SUN MAY 3 2009

ALC073-031937-
/O.CAN.KBMX.TO.W.0120.000000T0000Z-090503T2000Z/
JEFFERSON AL-
226 PM CDT SUN MAY 3 2009

...THE TORNADO WARNING FOR EAST CENTRAL JEFFERSON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR WEST CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.

LAT...LON 3382 8615 3374 8608 3372 8615 3368 8615
      3368 8605 3360 8602 3359 8599 3359 8593
      3350 8586 3350 8591 3342 8594 3342 8649
      3370 8650
TIME...MOT...LOC 1927Z 245DEG 30KT 3357 8636

$$

ALC115-117-121-032000-
/O.CON.KBMX.TO.W.0120.000000T0000Z-090503T2000Z/
SHELBY AL-TALLADEGA AL-ST. CLAIR AL-
226 PM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHERN
ST. CLAIR...NORTHERN TALLADEGA AND NORTHEASTERN SHELBY COUNTIES...

AT 225 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED NEAR CHULA VISTA...OR 6 MILES WEST OF PELL
CITY...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  PELL CITY...CROPWELL AND ST. CLAIR COUNTY AIRPORT BY 235 PM CDT...
  WATTSVILLE BY 240 PM CDT...
  RIVERSIDE BY 245 PM CDT...
  LINCOLN BY 250 PM CDT...
  6 MILES SOUTHEAST OF RAGLAND AND 6 MILES SOUTHEAST OF NEELY HENRY
  DAM BY 255 PM CDT...
  6 MILES NORTHWEST OF EASTABOGA BY 300 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

&&

LAT...LON 3382 8615 3374 8608 3372 8615 3368 8615
      3368 8605 3360 8602 3359 8599 3359 8593
      3350 8586 3350 8591 3342 8594 3342 8649
      3370 8650
TIME...MOT...LOC 1927Z 245DEG 30KT 3357 8636

$$

17/KLAWS
000 
WWUS54 KBMX 031941
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT SUN MAY 3 2009

ALC117-031950-
/O.CAN.KBMX.TO.W.0120.000000T0000Z-090503T2000Z/
SHELBY AL-
241 PM CDT SUN MAY 3 2009

...THE TORNADO WARNING FOR NORTHEASTERN SHELBY COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR WEST CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.

LAT...LON 3374 8608 3372 8615 3368 8615 3368 8605
      3360 8602 3358 8593 3356 8592 3348 8634
      3360 8640 3369 8638 3382 8615
TIME...MOT...LOC 1940Z 243DEG 28KT 3362 8625

$$

ALC115-121-032000-
/O.CON.KBMX.TO.W.0120.000000T0000Z-090503T2000Z/
TALLADEGA AL-ST. CLAIR AL-
241 PM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHEASTERN ST. CLAIR AND NORTH CENTRAL TALLADEGA COUNTIES...

AT 239 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED NEAR RIVERSIDE...OR NEAR PELL CITY...MOVING
NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  RIVERSIDE BY 245 PM CDT...
  LINCOLN AND 8 MILES NORTHWEST OF JACKSON SHOALS BY 250 PM CDT...
  8 MILES NORTHWEST OF TALLADEGA SUPERSPEEDWAY AND 9 MILES NORTHWEST
  OF TALLADEGA MUNICIPAL AIRPORT BY 255 PM CDT...
  RAGLAND...NEELY HENRY DAM AND 7 MILES NORTHWEST OF EASTABOGA BY 300
  PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

&&

LAT...LON 3374 8608 3372 8615 3368 8615 3368 8605
      3360 8602 3358 8593 3356 8592 3348 8634
      3360 8640 3369 8638 3382 8615
TIME...MOT...LOC 1940Z 243DEG 28KT 3362 8625

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 3, 1:23 PM CDT, 39 minutes earlier.

Area forecast discussion, May 3, 1:23 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT SUN MAY 3 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

ONGOING CONVECTION ACROSS THE SOUTHWEST AND CENTRAL SECTIONS OF THE
AREA. MAIN CONCERN WILL BE IF THE MAIN BOWING SEGMENT ACROSS THE
SOUTHWEST WILL TRACK EAST NORTHEAST OR MOVE MORE NORTHEASTWARD OVER
THE NEXT FEW HOURS. THIS DERECHO WILL BE MOVING INTO A MORE
FAVORABLE CONDITIONS AND WILL NEED TO BE WATCHED EXCLUSIVELY.

&&

.AVIATION...18Z TAF DISCUSSION.

TWO LINES OF SHOWERS AND THUNDERSTORMS OUT THERE THIS AFTERNOON. ONE
IMPACTING TCL AND WILL MOVE INTO BHM AND EET WITHIN THE NEXT HOUR.
THE SECOND LINE IS MOVING INTO SOUTHWESTERN ALABAMA IN THE FORM OF A
DERECHO. MAIN CONCERN FOR TAFS WILL BE THE ONGOING POSSIBILITY FOR
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY WINDS
WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND
BRIEF PERIODS OF IFR VIS POSSIBLE. AFTER 3 TO 4Z MVFR CIGS ACROSS
ALL AREAS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE AFTER
9Z TOMORROW.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH WEST COUNTIES
THIS AFTERNOON AND TONIGHT.

&&
Hazardous weather outlook, May 3, 1:30 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SUN MAY 3 2009

ALZ011>015-017>050-041645-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A
LINE FROM CARROLTON TO ONEONTA.  THE MAIN THREATS WITH THESE STORMS
WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES.  THE
FIRST AND PRIMARY THREAT WILL BE FROM UNTIL 5 PM.  HOWEVER...A
SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS
EVENING AND THROUGH THE OVERNIGHT HOURS.

THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS WESTERN ALABAMA.
DUE RECENT HEAVY RAINFALL ACROSS WEST ALABAMA...THIS AREA HAS
BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT
AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF
STORMS TRAIN OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA
MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH
AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NEEDED THIS
AFTERNOON AND WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 3, 10:55 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CDT SUN MAY 3 2009

ALZ030>032-031645-
GREENE-HALE-SUMTER-
1055 AM CDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE AND SUMTER COUNTIES
UNTIL 1145 AM CDT...

AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR BLUFFPORT...OR 6 MILES EAST OF LIVINGSTON...MOVING
NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BLUFFPORT.
  TISHABEE.
  BOLIGEE.
  THORNHILL.
  FORKLAND.
  WALDEN QUARTERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 3, 12:46 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT SUN MAY 3 2009

ALZ023>025-034-031830-
BIBB-JEFFERSON-SHELBY-TUSCALOOSA-
1246 PM CDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND
TUSCALOOSA COUNTIES UNTIL 130 PM CDT...

AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK JUNCTION TO LOW
GAP...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CENTREVILLE TO
15 MILES WEST OF BRENT...MOVING NORTHEAST AT 40 MPH.

MARBLE SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LOW GAP.
  ABERNANT.
  CAFFEE JUNCTION.
  TANNEHILL IRONWORKS STATE PARK.
  MCCALLA.
  RAIMUND.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN
ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, May 3, 1:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TORNADO          MCCALLA                 33.35N 87.01W
05/03/2009                   JEFFERSON          AL   AMATEUR RADIO

            ON THE GROUND RIGHT NOW

&&

10.5
Local storm report, May 3, 1:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     2 S NEWBERN             32.56N 87.54W
05/03/2009                   HALE               AL   PUBLIC

            TREES AND POWERLINES DOWN

&&

10.5
Local storm report, May 3, 1:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             2 SW HOOVER             33.35N 86.84W
05/03/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

&&

10.5
Local storm report, May 3, 1:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     CUBA                    32.44N 88.37W
05/03/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN

&&

10.5

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:02 PM CDTTornado WarningBMXWalker43 min
May 2, 7:21 PM CDTSevere Thunderstorm WarningBMXBlount24 min
May 2, 7:34 PM CDTTornado WarningBMXBlount, Jefferson, Walker56 min
May 2, 7:56 PM CDTAreal Flood AdvisoryBMXLamar, Marion4 hr
May 2, 7:56 PM CDTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more9 hr
May 2, 8:19 PM CDTTornado WarningBMXBlount, Jefferson, St. Clair, Walker41 min
May 3, 5:08 AM CDTFlash Flood WatchBMXBibb, Fayette, Greene, Hale, Lamar, Marion and 6 more16 hr
May 3, 8:37 AM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter53 min
May 3, 11:28 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa15 min
May 3, 12:29 PM CDTSevere Thunderstorm WarningBMXMarengo, Sumter61 min
May 3, 12:50 PM CDTTornado WarningBMXGreene, Hale, Marengo, Sumter55 min
May 3, 12:54 PM CDTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa51 min
May 3, 12:58 PM CDTTornado WarningBMXGreene, Hale, Sumter62 min
May 3, 1:18 PM CDTSevere Thunderstorm WarningBMXBibb, Dallas, Greene, Hale, Marengo, Perry and 2 more57 min
May 3, 1:23 PM CDTTornado WarningBMXJefferson, Shelby67 min
May 3, 1:33 PM CDTTornado WarningBMXBibb, Chilton, Dallas, Hale, Perry42 min
May 3, 1:40 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa50 min
May 3, 1:40 PM CDTTornado WarningBMXBibb, Greene, Hale, Perry, Tuscaloosa50 min
May 3, 1:42 PM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa2 hr
May 3, 1:46 PM CDTTornado WarningBMXJefferson, Shelby44 min
May 3, 1:55 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more65 min
May 3, 2:32 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more58 min
May 3, 2:48 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, St. Clair, Talladega57 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more73 min
May 3, 3:20 PM CDTSevere Thunderstorm WarningBMXCalhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more55 min
May 3, 3:21 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne54 min
May 3, 3:25 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Talladega18 min
May 3, 4:11 PM CDTSevere Thunderstorm WarningBMXChambers, Cleburne, Randolph34 min
May 3, 4:26 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Russell34 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.